MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Model Number 4A5146
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Urinary Tract Infection (2120); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the touchless plus kit package had a label stating that the povidone-iodine was no longer provided sterile.The patient developed 3 urinary tract infections after the povidone-iodine was noted to no longer be sterile.The patient was hospitalized for one of the three infections.Per follow up via phone on 06 jan 2021, the customer was in the hospital on iv antibiotics for 4 days when the patient was hospitalized for 1 of the 3 infections.The other 2 infections were treated with prescribed antibiotics.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause could be due to "rough package abrades sterile barrier".It was unknown whether the device had met specifications.The product was used for treatment but it was unknown whether the product had caused the reported failure.The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use: preparing for catheterization: 1.Open kit and remove contents.2.The gloves are not necessary to maintain aseptic conditions during the procedure.The gloves are for the operator's protection.Male/female catheterization: 1.Remove cap from insertion tip while squeezing tabs.Save cap for closing the bag.2.Slide the catheter halfway into the insertion tip.3.Male - prepare the male urethral meatus and the surrounding area with povidone-iodine swabs provided.Female - prepare the female urethral meatus by holding the outer labia apart and prep the urethral meatus and surrounding area with povidone iodine swabs provided.4.Male - holding the penis, advance the insertion tip into the urethra no further than the flange base.Female - spread the inner labia, advance the insertion tip into the urethra no further than the flange base.Release the inner labia.5.Place your nondominant hand on the finger control guide to stabilize catheter in urethra.With your dominant hand, grasp catheter through bag approximately 1" below the finger control guide and push catheter into urethra.The catheter should be introduced by short, repetitive pushing motions.Repeat motions until catheter reaches bladder and urine starts to flow.6.Allow urine to flow freely, making certain the catheter guide is elevated at least 4" above lower portion of the bag.Allow flow until bladder is empty or until bag is filled.Precaution: it is recommended that the collection bag be held.The catheter could possibly separate from the collection bag when urine increases weight of the bag.7.Withdraw the catheter from the urethra.Remove the remaining portion of the catheter from the collection bag by pulling it through the insertion tip.Note: the catheter is designed to pass through the insertion tip.8.The filled collection bag may be closed by replacing the cap over the insertion tip.Make sure the cap snaps on securely.Specimen collection: to collect a specimen, obtain a sample cup/tube and alcohol wipe.Remove guide tip by pulling tab(s) upward from bag.Wipe port with alcohol.Pour specimen through port at top of bag into cup/tube.Draining bag: remove insertion tip by pulling tab(s) upward from bag.Drain urine through port at top of bag." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device was not returned.
 
Event or Problem Description
It was reported that the touchless plus kit package had a label stating that the povidone-iodine was no longer provided sterile.The patient developed 3 urinary tract infections after the povidone-iodine was noted to no longer be sterile.The patient was hospitalized for one of the three infections.Per follow up via phone on 06jan2021, the customer was in the hospital on iv antibiotics for 4 days when the patient was hospitalized for 1 of the 3 infections.The other 2 infections were treated with prescribed antibiotics.

Brand Name
BARD TOUCHLESS PLUS UNISEX PRE-LUBRICATED VINYL URETHRAL CATHETER
Common Device Name
VINYL URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
MDR Report Key11194096
Report Number1018233-2020-22588
Device Sequence Number14438268
Product Code FCM
UDI-Device Identifier00801741046438
UDI-Public(01)00801741046438
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K910653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number4A5146
Device Catalogue Number4A5146
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/28/2020
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;